Jump to content
CrazyBoards.org

Recommended Posts

ok so i'm on seroquel now as my mood stabilizer and have been on it on some level of dosage for over a month. at first it was 200mg a night and then 300mg a night and now 400mg a night with 100mg to be taken in addition to the 400mg first thing in the morning.

here's my problem. seroquel makes me feel drunk. it never did this pre-pregnancy but now it does. when i took the 200mg dose at night it would make me so drunk tired that i would start to panic that i was overdosing, my heart would pound and i would have to force myself to throw it up because i was paranoid i was dying. 300mg did the same thing to me only not as frequently.

now i'm at 400mg at night, most nights it's fine. no overly drunken tired feeling, no nausea, no freakishly wild panic attacks but once in a while i will take it and get that i drank too much tequila and can't see straight feeling. typically i will lay down and try and work through the panic attack and the drunk feeling and it goes away in about 2 hours. it DOES make me tired and i fall SEMI asleep but never completely and i can't depend on the seroquel to knock me out cold for anything longer than 45minutes.

last night i took it on an empty stomach around 8pm. i didn't think about the fact that i was taking it early since the last few times nothing bad happened upon taking it, no tiredness, no anything. but i felt awful within 30minutes. i layed on the couch and tried to sleep it off and managed to make it through everything bad that i was feeling. by 10pm i was up and tired but not feeling like i was dying.

so today i tried something different. i made myself some mac n cheese and took the seroquel 400mg dose WITH food around 4pm. i ALSO had taken my anti-nausea medicine (that the OB/GYN gave me - starts with a p-something or other) about 15 minutes earlier. i ate, got uncomfortably full (thanks to twins) and got tired. i paniced for a little while, heart beating really fast and all that business but it faded and i once again "sort of" dosed off on the couch for about an hour. now it's 630pm and i'm tired but not drunk tired and not i could go to sleep and be fine tired. no, i'm just tired like i could lay on the couch with my eyes closed for 100 hours and nothing would happen as far as actually falling asleep.

sooooooo, my question is this...well i don't really know if i have a question really just want others experiences or to know if i am getting these side effects solely because of the pregnancy.........

how do i take the 400mg dose WITHOUT feeling like i'm going to die for 2 hours? i mean, does everyone/anyone get that heart pounding, beating so fast you feel like you could die feeling and the i can't stand up straight because i feel so drunk i'm going to fall flat on my face or the i need to throw up because i feel like i'm overdosing feeling? like i said, this doesn't happen all the time but sometimes......should i always just take it with food? does that/will that lessen the side effects?

i should mention that i have also tried cutting the doses in half and in thirds and taken it periodically throughout the day. that didn't work either.

and why would taking 200mg make me feel so much worse than 400mg? is it that i'm just paranoid as fuck or what?

the 100mg dose i take in the AM is before i actually get out of bed. so i'm taking it around 6am and going straight back to sleep. i don't notice any side effects from this dosage because i'm taking it in the middle of sleep but i do find that i sleep a lot later in the morning (could be the pregnancy again too though).

so anyway, are these normal effects that i'm experiencing? does a 400mg dose usually knock you out cold for the night? what is my deal????

thanks!

Link to comment
Share on other sites

Well, if I understand this correctly, you are titrating the evening dose, right? Then it makes sense that the 200 mg made you feel like crap. Your body was not used to it. Maybe you are titrating up too quickly, and this is why you are feeling this way.

By the way, the drunk, hung over feeling is the reason I quit taking seroquel years ago. I tried and tried to take it, it just didnt agree with it.

You may need to back down the dose to something that agrees with you, and slowly work up from there. Definitely call the pdoc and explain the side effects you're having. Like MONDAY morning.

Oh, the medicine is phenergan. I can't take it or compazine. I got phenergan once in the hospital, and they had to tie me to the bed to keep me from leaving and going home. Compazine made me so restless I walked around the couch for hours on end because I couldn't sit down to watch tv.

Link to comment
Share on other sites

That sounds like a really crummy feeling - being really weird and tired but not being able to fall asleep.

I'd call pdoc and ask about taking some sort of sleeping pill as well. Maybe your prn benzo? That might help things. Just a thought - don't know if you're able to do that.

Link to comment
Share on other sites

I get a similar feeling if I take my Seroquel and am still up/trying to function - I feel very drunk/dizzy, like falling down drunk. It doesn't knock me out (it does eventually, but I can be up for a few hours potentially) at that time.

I just take the Seroquel before bed now, or a bit before bed while I'm lying down reading etc. As long as I'm sitting or lying down it doesn't hit me like that.

Link to comment
Share on other sites

yeah i take a sleeping pill to knock me out but it doesn't solve the initial reaction to the medication problem. i always take it knowing that i will not be able to lift my head or body from any sort of position for at least an hour. and i make sure that i won't need to speak because that only adds to the nausea. it's really awful and i hate taking it for fear that this effect will happen. some nights it's not bad others there is nothing else i can do but force myself to vomit to feel better. being pregnant i try and avoid that last option as often as possible.

i will say that it seems to be working though, emotionally, and that makes me leary of wanting to adjust it or get rid of it. i'm not as much of a mess as i used to be prior to taking it or when i was at a lower dose. i'm calmer, don't cry AS much or as long and don't seem to have as much anxiety over my appearance. so SOMETHING is working emotionally, physically it just sucks.

i hope that this is just an adjustment type of thing and it will go away the longer i am on it.

Link to comment
Share on other sites

  • 2 weeks later...

Yep, I know what you are experiencing.

I take 900mg at night at the moment. I feel very drunk and can't stand up - i go to bed at that stage.

I get the pounding heartbeat which is really scary, i do feel like i will die. My pdoc says that seroquel lowers blood pressure, so your heart has to beat harder to get the blood circulating normally.

I absolutely hate these sensations too. but i just ride them through. i have been dealing with this side effect for 5 years now and I haven't died ;) .... so hope that helps. I find going straight to bed when the drunken sensation starts to occur really helps.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...